Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 27, 2001, 3:55 PM PDT for Nez Perce County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2001, 3:55 PM PDT (22:55 UTC)
- Expired
- May 27, 2001, 4:30 PM PDT
- In force
- 35 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nez Perce County, ID
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2694 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 272255 SVRGEG IDC061-069-272330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 355 PM PDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO EASTERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO * UNTIL 430 PM PDT * AT 347 PM PDT...A SEVERE THUNDERSTORM WAS REPORTED 6 MILES WEST OF WINCHESTER...OR ABOUT 11 MILES SOUTH OF LAPWAI...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CULDESAC AT 410 PM PDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPOKANE. LAT...LON 4627 11689 4615 11671 4639 11631 4655 11654
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:30 PM PDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 27, 2:30 PM PDT, 1 hour 25 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT SUN MAY 27 2001 CONVECTION AHEAD OF NEXT SIGNIFICANT FRONTAL SYSTEM TO FOLLOW A LOW LEVEL THETA-E AXIS OVER EXTREME EASTERN WASHINGTON/NORTHERN IDAHO TONIGHT SO KEEP SHOWERS MENTIONED OVERNIGHT FOR THOSE AREAS WHILE KEEPING LOWEST POPS NEAR THE BASIN. 12Z AVN BRINGS NEXT DISTURBANCE INTO CENTRAL WASHINGTON LATE MONDAY. PRECIP WATER CONTENT DURING THIS PERIOD NOT TO REMARKABLE SO OPTED FOR BEST CHANCE NEAR OF PRECIP NEAR THE COOLER TEMPERATURES ALOFT ASSOCIATED WITH THIS SYSTEM...MAINLY NEAR THE NORTHERN MOUNTAIN ZONES. LOW LEVEL WESTERLY FLOW FAVORS RAIN SHADOW NEAR WENATCHEE VICINITY THUS THE LOWER POPS NEAR THERE AND PARTS OF THE BASIN. 850MB TEMPERATURES COOL AS WELL SO THE LAPSE RATES DO NOT EXPLODE TOO MUCH IN THAT MONDAY NIGHT/TUESDAY TIME PERIOD...THUS THE NOT SO HIGH POPS. SUBSTANTIAL 850MB COOLING IN QUITE A FEW AVIATION RUNS FOR MONDAY NIGHT/TUESDAY LED ME TO SKEW MONDAY NIGHT/TUESDAY TEMPERATURES MORE TOWARDS THE MAV GUIDANCE. IN THE EXTENDED...COLD TROF LIFTS EAST AND A RIDGE RETURNS FOR MID WEEK...YET THE AVN AND MRF ADVERTIZE A LOW AMPLITUDE RIDGE. AS SEEN ON THE WATER VAPOR IN THE PACIFIC...A MOIST SYSTEM IS SPINNING NEAR 170W AND IS EXPECTED TO SEND SOME OF THIS MOISTURE IN THE WESTERLY FLOW INTO THE PACIFIC NW. PER COORD WITH SURROUNDING OFFICES...HAVE OPTED FOR A MORE AMPLIFIED RIDGE AS SEEN IN THE MRF ENSEMBLES AND ERO MODEL. THIS WILL KEEP A DRY FORECAST WITH SOME PATCHY CLOUDS IN THE NORTH...INSTEAD OF A DIRTY RIDGE. THE RIDGE CONTINUES TO AMPLIFY INTO THURSDAY WITH DRY AND WARMER CONDITIONS...BEFORE IT SHIFTS EAST. SOUTHWEST FLOW WILL BE OVER THE INLAND NW ON FRIDAY. AND THIS COUPLED WITH LOW LEVEL THERMAL RIDGE PARKED OVER THE WA/ID BORDER...LENDS TO POSSIBILITY OF AFTERNOON CONVECTION. A PACIFIC TROF ROLLS INTO THE REGION BY SATURDAY AND DIGS SOUTH ON SUNDAY...BRINGING COOLER... BREEZY AND SHOWERY CONDITIONS TO THE INLAND NW. ROC N ROBIN ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 049/069/038/060 501- CQV 048/073/038/064 5221 SPT 049/067/037/059 6221 COE 049/067/037/060 501- WWP 049/065/039/059 6221 LWS 055/073/044/065 5000 PUW 048/067/038/060 5010 EAT 052/074/043/064 1000 MWH 053/072/043/062 1100 .GEG...NONE.
In the hours before
Special weather statement, May 27, 1:45 PM PDT, 2 hours 10 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-281100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 145 PM PDT SUN MAY 27 2001 ...BIG CHILL DOWN FOR EARLY NEXT WEEK... AFTER FIVE DAYS OF UNSEASONABLY WARM WEATHER...MAJOR CHANGES ARE IN STORE ON MONDAY AND TUESDAY. A COLD FRONT WILL APPROACH THE INLAND NORTHWEST THIS EVENING...WHICH WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS INTO THE NIGHT. IN THE WAKE OF THE COLD FRONT...COOLER AND DRIER CONDITIONS WILL FOLLOW WITH TEMPERATURES ON MONDAY ABOUT 15 TO 20 DEGREES COOLER THAN EXPERIENCED THE PAST SEVERAL DAYS. COLDER AIR WILL CONTINUE TO FILTER INTO THE AREA MONDAY NIGHT WITH SNOW LEVELS AROUND 4000 FEET IN ELEVATION. UNSEASONABLY COLD TEMPERATURES ARE EXPECTED ON TUESDAY. TEMPERATURES WILL START OFF IN THE 30S AND LOWER 40S BY SUNRISE...AND ONLY REACH THE MID 50S TO MID 60S BY AFTERNOON. A STIFF WESTERLY WIND MAY MAKE IT FEEL EVEN COLDER. WARMER WEATHER IS EXPECTED TO RETURN BY MID WEEK. RESIDENTS AND VISITORS TO THE INLAND NORTHWEST SHOULD BE PREPARED FOR A CHILLY START TO THE WORK WEEK.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:55 PM PDT | Severe Thunderstorm Warning | OTX | Lewis | 35 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.